Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 88, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 1, 2012, 5:24 PM EDT for Colleton County, Hampton County, South Carolina. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2012, 5:24 PM EDT (21:24 UTC)
- Expired
- Jun 1, 2012, 6:30 PM EDT
- In force
- 66 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Colleton County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 41 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 5:29 PM EDT | TSTM WND DMG | 6 Nnw Hendersonville, SC | 1 TREE DOWN ON WINDING CREEK ROAD OFF OF SNYDERS HIGHWAY. TIME BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 2:13 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 415 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
639
WUUS52 KCHS 012124
SVRCHS
SCC029-049-012230-
/O.NEW.KCHS.SV.W.0088.120601T2124Z-120601T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
524 PM EDT FRI JUN 1 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
EAST CENTRAL HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 630 PM EDT
* AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
HENDERSONVILLE TO EARLY BRANCH...MOVING EAST AT 35 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
EARLY BRANCH...WHITE HALL...HENDERSONVILLE...RITTER...GREEN POND...
ASHEPOO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER AS THUNDERSTORMS APPROACH.
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3297 8071 3290 8074 3289 8041 3268 8050
3274 8096 3298 8080
TIME...MOT...LOC 2124Z 251DEG 30KT 3293 8072 3280 8084
$$3 follow-up statements
609
WWUS52 KCHS 012137
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
537 PM EDT FRI JUN 1 2012
SCC049-012147-
/O.CAN.KCHS.SV.W.0088.000000T0000Z-120601T2230Z/
HAMPTON SC-
537 PM EDT FRI JUN 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HAMPTON COUNTY
HAS BEEN CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHEAST SOUTH CAROLINA.
LAT...LON 3268 8050 3273 8085 3274 8086 3298 8080
3297 8071 3290 8074 3289 8041
TIME...MOT...LOC 2137Z 251DEG 30KT 3295 8069 3277 8075
$$
SCC029-012230-
/O.CON.KCHS.SV.W.0088.000000T0000Z-120601T2230Z/
COLLETON SC-
537 PM EDT FRI JUN 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHERN COLLETON COUNTY...
AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
STOKES TO HENDERSONVILLE...MOVING EAST AT 35 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ASHEPOO...
GREEN POND...HENDERSONVILLE...RITTER AND WHITE HALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHEAST SOUTH CAROLINA.
&&
LAT...LON 3268 8050 3273 8085 3274 8086 3298 8080
3297 8071 3290 8074 3289 8041
TIME...MOT...LOC 2137Z 251DEG 30KT 3295 8069 3277 8075
$$000
WWUS52 KCHS 012154
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
554 PM EDT FRI JUN 1 2012
SCC029-012230-
/O.CON.KCHS.SV.W.0088.000000T0000Z-120601T2230Z/
COLLETON SC-
554 PM EDT FRI JUN 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHERN COLLETON COUNTY...
AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
THAYER TO HENDERSONVILLE...MOVING EAST AT 35 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHEAST SOUTH CAROLINA.
&&
LAT...LON 3268 8050 3273 8085 3292 8081 3297 8071
3295 8072 3290 8074 3289 8041
TIME...MOT...LOC 2154Z 251DEG 30KT 3290 8061 3282 8072
$$857
WWUS52 KCHS 012211
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
611 PM EDT FRI JUN 1 2012
SCC029-012230-
/O.CON.KCHS.SV.W.0088.000000T0000Z-120601T2230Z/
COLLETON SC-
611 PM EDT FRI JUN 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR CENTRAL COLLETON COUNTY...
AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
THAYER TO HENDERSONVILLE...MOVING EAST AT 35 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3270 8057 3273 8085 3288 8082 3290 8074
3289 8042
TIME...MOT...LOC 2211Z 251DEG 30KT 3287 8066 3277 8074
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 4:04 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 1, 4:04 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 404 PM EDT FRI JUN 1 2012 .SYNOPSIS... A COLD FRONT WILL CROSS THE REGION TONIGHT...AND DRY HIGH PRESSURE WILL PREVAIL INTO SUNDAY. ANOTHER COLD FRONT WILL GRADUALLY ADVANCE INTO THE SOUTHEAST THROUGH THE FIRST HALF OF NEXT WEEK...AND HIGH PRESSURE COULD BUILD INTO THE REGION AGAIN AROUND MIDWEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THIS AFTERNOON...CONVECTION OUT AHEAD OF THE APPROACHING COLD FRONT CONTINUES TO FIRE ACROSS PORTIONS OF SE GA...MOVING INTO SOUTHERN SC. SO FAR THE CONVECTION HAS STRUGGLED TO DEVELOP INTO A COHESIVE LINE AND HAS INSTEAD BEEN SOMEWHAT DISORGANIZED SINGLE AND MULTI-CELL STORMS. THE GREATEST THREAT FOR SEVERE STORMS CONTINUES TO BE WITHIN WATCH 334...BUT AN ISOLATED STRONG TO SEVERE STORM WILL BE POSSIBLE IN THE PERIPHERY OF THE ACTUAL WATCH. BASED ON THE STORMS THAT HAVE DEVELOPED SO FAR AND STORM REPORTS FROM ACROSS THE REGION...THE BIGGEST THREAT WILL BE DAMAGING WIND GUSTS. LARGE HAIL IS ALSO POSSIBLE BUT NOT AS LIKELY. TONIGHT...THE ACTUAL COLD FRONT IS PROGGED TO MOVE ACROSS THE FORECAST AREA IN THE 06-12Z SATURDAY TIME FRAME. ANY RESIDUAL CONVECTION AND LINGERING OUTFLOW BOUNDARIES WILL DRIVE POPS INTO THE EARLY PART OF TONIGHT...BUT WITH THE LOSS OF DIURNAL HEATING COVERAGE IS EXPECTED TO BE ON A DECREASING TREND. I HAVE FAVORED AREAS FURTHER TO THE EAST WITH A SHORT TIME OF LIKELY AND THEN DECREASING TO CHANCE THROUGH AROUND MIDNIGHT. WINDS WILL GRADUALLY SHIFT TO W AND THEN NW BEHIND THE FRONT. LOWS MAY DIP INTO THE LOW 60S FAR INLAND...WITH LOW 70S STILL RIGHT ALONG THE COAST. LAKE WINDS...WIND GUSTS SO FAR TODAY HAVE MAXED OUT IN THE 15-20 MPH RANGE OVER THE LAKE...WITH ONLY MARGINALLY HIGHER GUSTS ALONG THE LAKE SHORE. THEREFORE THE LAKE WIND ADVISORY HAS BEEN CANCELED. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/... SATURDAY...A SOMEWHAT REFRESHING AIR MASS WILL FOLLOW IN WAKE OF THE COLD FRONT THAT MOVES AWAY FROM THE AREA OVER THE ATLANTIC IN THE MORNING. A BROAD TROUGH UPSTAIRS WILL COVER THE EASTERN THIRD OF THE NATION...WHILE WEAK SURFACE HIGH PRESSURE BUILDS IN FROM THE NORTHERN GULF COAST REGION. ALTHOUGH 850 MB TEMPS WILL DROP TO AROUND 11-12C...THIS WILL BE OFFSET BY PLENTIFUL SUNSHINE AND A DOWNSLOPE FLOW TO PRODUCE MAX TEMPS IN THE MID AND UPPER 80S. WHEN COMBINED WITH DEW POINTS IN THE AFTERNOON DOWN INTO THE LOWER AND MIDDLE 50S...RH LEVELS WILL BE DOWN IN THE 30-40 PERCENT RANGE...RATHER LOW FOR EARLY JUNE. SATURDAY NIGHT...THE SET UP LOOKS GOOD FOR DECENT RADIATIONAL COOLING...WITH MAINLY CLEAR SKIES AND A LIGHT WIND REGIME AS HIGH PRESSURE CONTINUES TO MOVE IN FROM THE WEST. THIS WILL ALLOW FOR TEMPS TO FALL TO THE UPPER 50S FAR INLAND TO THE LOWER AND MIDDLE 60S MOST ELSEWHERE. THESE VALUES ARE ABOUT 5-8 DEGREES BELOW SEASONAL NORMS. SUNDAY THROUGH SUNDAY NIGHT...THE TROUGH IN THE EAST WILL SHIFT INTO THE ATLANTIC BY LATE SUNDAY AND HEIGHTS SLOWLY BEGIN TO BUILD IN RESPONSE. THE SURFACE HIGH OVER THE SE PART OF THE COUNTRY WILL SPLIT IN TWO...WITH ONE PORTION SHIFTING SOUTH INTO THE GULF AND ACROSS FLORIDA...WITH THE SECOND AND WEAKER PORTION FOUND NEAR THE SOUTHERN APPALACHIANS. IN BETWEEN A WEAK COLD FRONT WILL TRY AND SNEAK IN FROM THE NW BY LATE SUNDAY AND SUNDAY NIGHT. THE LACK OF MOISTURE...LITTLE FORCING IN THE LOW LEVELS AND NO SUPPORT ALOFT SUGGESTS THAT WE/LL BE HARD PRESSED TO RECEIVED ANY PRECIP. WE/LL MAINTAIN POPS UNDER 15 PERCENT...ALTHOUGH WE CANNOT ENTIRELY RULE OUT A FEW SHOWERS FOR SUNDAY NIGHT AS WEAK ISENTROPIC LIFT BEGINS TO DEVELOP ON THE 295/300K SURFACES. WESTERLY FLOW AND COMPRESSIONAL HEATING IN ADVANCE OF THE COLD FRONT SUNDAY...ALONG WITH 850 MB TEMPS THAT CLIMB TO 14-15C...WILL SUPPORT MAX TEMPS IN THE UPPER 80S AND LOWER 90S AWAY FROM THE COAST. WARM ADVECTION SUNDAY NIGHT AND AN INCREASE IN CLOUD COVER WILL LIMIT TEMPS TO NO LOWER THAN THE MID AND UPPER 60S MOST LOCALES SUNDAY NIGHT. MONDAY...THE FORECAST AREA WILL LIE WITHIN A NW FLOW ALOFT BETWEEN THE TROUGH IN THE ATLANTIC...AND A RIDGE BUILDING OVER THE ROCKIES. FURTHER WEST IN ANOTHER TROUGH IN THE PACIFIC...WITH A RESULTING OMEGA BLOCKING PATTERN TO TAKE SHAPE. MEANWHILE...THE COLD FRONT WILL BECOME LESS DEFINED BUT DOES APPEAR TO STALL OUT OVER OR NEAR THE FORECAST AREA. THERE IS STILL THE LACK OF SUPPORT IN THE MID AND UPPER LEVELS...BUT LOW LEVEL CONVERGENCE AND AN INCREASE IN MOISTURE SUPPORTS AT LEAST SMALL POPS ACROSS THE ENTIRE FORECAST AREA. 850 MB TEMPS RISE ANOTHER DEGREE OR TWO...AND WITH A CONTINUED DEEP OFFSHORE FLOW IT/LL BE ANOTHER HOT DAY WITH HIGHS 88-94 AWAY FROM THE SHORELINE. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... A REINFORCING COLD FRONT LOOKS TO PUSH THROUGH MONDAY NIGHT AS LOW PRESSURE MOVES OFF THE SOUTHERN NEW ENGLAND COAST. ONCE AGAIN THE FRONT WILL STALL OUT OVER OR JUST SOUTH OF THE AREA TUESDAY THROUGH MID WEEK BEFORE LIFTING BACK NORTH LATE IN THE WEEK. RAIN CHANCES LOOK TO BE MAINLY DIURNALLY-DRIVEN WITH THE BEST CHANCES OVERALL COMING THURSDAY INTO FRIDAY AS DEEPER MOISTURE MOVES BACK INTO THE AREA. TEMPERATURES WILL BE LARGELY DEPENDENT UPON THE POSITION OF THE FRONT AND RAIN COVERAGE BUT KEPT THEM AT OR ABOVE NORMAL THROUGH TUESDAY BEFORE DROPPING BELOW NORMAL WEDNESDAY. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... THE PRIMARY CONCERN OVER THE NEXT 6-12 HOURS IS THE POTENTIAL FOR THUNDERSTORMS AT KCHS AND KSAV. HAVE GONE WITH PREVAILING VCTS TO BEGIN WITH...THEN A TEMPO FOR THUNDER INTO THE EVENING HOURS. GUSTY WINDS INTO THE 20-25 KT RANGE WILL BE POSSIBLE OUTSIDE OF THUNDERSTORMS...WITH STRONGER GUSTS POSSIBLE IF DIRECTLY AFFECTED BY STORMS. OVERALL THUNDERSTORM COVERAGE WILL BEGIN TO DIMINISH IN THE EVENING WITH VARIOUS MODELS HAVING THINGS DRY BY AROUND 00Z. OVERNIGHT THERE ARE NO REAL CONCERNS...WINDS WILL TURN MORE WEST AND THEN NORTHWEST AS THE ACTUAL COLD FRONT GET INTO THE REGION JUST BEFORE SUNRISE. EXTENDED AVIATION OUTLOOK...VFR THROUGH THE WEEKEND WITH INCREASING CHANCES OF SUB-VFR CONDITIONS EARLY NEXT WEEK AS A BACKDOOR COLD FRONT MOVES INTO THE AREA AND STALLS OVER/SOUTH OF THE AREA THROUGH MID WEEK. && .MARINE... HAVE OPTED TO DROP THE SCA/S FOR EVERYWHERE OUTSIDE OF THE CHARLESTON HARBOR. SO FAR WINDS HAVE MAXED OUT IN THE 15-20 KT RANGE WITH ONLY MARGINAL 25 KT GUSTS IN THE HARBOR. EVEN WITH THE ACTUAL PASSAGE OF THE COLD FRONT WINDS ARE EXPECTED TO REMAIN AT OR BELOW 20 KTS. WINDS WILL SHIFT TO SOUTHWESTERLY TO WESTERLY LATE TONIGHT. SEAS WILL REMAIN BELOW CRITERIA OVERNIGHT...BUT WILL BE ON THE INCREASE LATE. EXPECT GENERALLY 2-4 FT WITHIN 20 NM AND 3-5 FT BEYOND. SATURDAY AND SATURDAY NIGHT...AN OFFSHORE FLOW WILL PREVAIL IN WAKE OF THE COLD FRONT...AS WEAK HIGH PRESSURE BUILDS FROM THE WEST. THE END RESULT WILL BE FOR DECENT BOATING CONDITIONS FOR THE START OF THE WEEKEND. SUNDAY AND SUNDAY NIGHT...THE PRESSURE GRADIENT WILL BEGIN TO TIGHTEN BETWEEN HIGH PRESSURE TO THE SOUTH AND A COLD FRONT THAT BEGINS TO APPROACH FROM THE NW SUNDAY NIGHT. THAT ALONG WITH SOME ENHANCEMENT DUE TO THE AFTERNOON/EVENING SEA BREEZE AND A LOW LEVEL NOCTURNAL JET WILL GENERATE SLIGHTLY HIGHER WIND AND SEA CONDITIONS. HOWEVER...SMALL CRAFT ADVISORIES DO NOT LOOK TO BE A REQUIREMENT. MONDAY...THE COLD FRONT WILL STALL OVER OR NEAR THE COASTAL WATERS...AND IT/S EXACT PLACEMENT AND ORIENTATION WILL DETERMINE WHAT EXACTLY HAPPENS IN REGARDS TO WINDS AND THE RESULTING SEAS. LATEST INDICATIONS ARE HOWEVER THAT AN OFFSHORE FLOW WILL PREVAIL...AND CONDITIONS WILL REMAIN BELOW ANY SMALL CRAFT ADVISORY CRITERIA. TUESDAY THROUGH WEDNESDAY...A LOW CONFIDENCE FORECAST WITH TOO MUCH UNCERTAINTY AS TO WHETHER OR NOT THE STATIONARY FRONT LINGERS OVER OR NEAR THE WATERS...OR DOES IT TRANSITION OVER INTO A WARM FRONT AND LIFT NORTH. EITHER WAY...SUB-SCA CONDITIONS APPEAR LIKELY. && .TIDES/COASTAL FLOODING... THE UPCOMING FULL MOON AND LUNAR PERIGEE WILL CREATE PERIGEAN SPRING TIDES...WHICH COULD BE HIGH ENOUGH TO PRODUCE MINOR COASTAL FLOODING DURING THE HIGH TIDE EACH EVENING INTO AT LEAST EARLY NEXT WEEK. GUIDANCE SHOWS THAT THE EVENING HIGH TIDE WILL APPROACH SHALLOW COASTAL FLOODING CRITERIA IN THE CHARLESTON HARBOR...BUT IS EXPECTED TO REMAIN JUST BELOW. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR AMZ330. && NEAR TERM...BSH SHORT TERM... LONG TERM...RJB AVIATION...BSH MARINE...BSH TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jun 1, 4:12 PM EDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 412 PM EDT FRI JUN 1 2012 AMZ352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042- 047-022015- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND JASPER- 412 PM EDT FRI JUN 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...THUNDERSTORMS WILL CONTINUE TO DEVELOP OUT AHEAD OF AN APPROACHING COLD FRONT THROUGH THIS EVENING. A FEW STRONG THUNDERSTORMS ARE EXPECTED AND AN ISOLATED SEVERE THUNDERSTORM WILL BE POSSIBLE. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WIND GUSTS...BUT LARGE HAIL COULD OCCUR AS WELL. THE THREAT OF SEVERE WEATHER WILL DIMINISH AFTER SUNSET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ350-SCZ043>045-052-022015- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- INLAND COLLETON-DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY- 412 PM EDT FRI JUN 1 2012 ...SEVERE THUNDERSTORM WATCH 334 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ117-119-139-141-SCZ048-051-022015- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL JASPER- 412 PM EDT FRI JUN 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...THUNDERSTORMS WILL CONTINUE TO DEVELOP OUT AHEAD OF AN APPROACHING COLD FRONT THROUGH THIS EVENING. A FEW STRONG THUNDERSTORMS ARE EXPECTED AND AN ISOLATED SEVERE THUNDERSTORM WILL BE POSSIBLE. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WIND GUSTS...BUT LARGE HAIL COULD OCCUR AS WELL. THE THREAT OF SEVERE WEATHER WILL DIMINISH AFTER SUNSET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. COASTAL FLOODING...THE UPCOMING FULL MOON AND LUNAR PERIGEE WILL CREATE PERIGEAN SPRING TIDES WHICH COULD BE HIGH ENOUGH TO PRODUCE MINOR COASTAL FLOODING EACH EVENING DURING THE HIGH TIDES INTO AT LEAST EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ049-050-022015- COASTAL COLLETON-CHARLESTON- 412 PM EDT FRI JUN 1 2012 ...SEVERE THUNDERSTORM WATCH 334 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. COASTAL FLOODING...THE UPCOMING FULL MOON AND LUNAR PERIGEE WILL CREATE PERIGEAN SPRING TIDES WHICH COULD BE HIGH ENOUGH TO PRODUCE MINOR COASTAL FLOODING EACH EVENING DURING THE HIGH TIDES INTO AT LEAST EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 1, 2:24 PM EDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
224 PM EDT FRI JUN 1 2012
GAZ087-088-011900-
JENKINS-SCREVEN-
224 PM EDT FRI JUN 1 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND JENKINS
COUNTIES THROUGH 300 PM EDT...
AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR ROGERS...MOVING EAST AT 35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
EMMALANE...HILLTONIA...MILLEN...MILLHAVEN...PERKINS AND SYLVANIA...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3292 8209 3293 8196 3296 8188 3295 8182
3292 8176 3301 8161 3273 8160 3276 8213
3289 8213
TIME...MOT...LOC 1824Z 270DEG 29KT 3285 8201
JAQSpecial weather statement, Jun 1, 2:59 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
259 PM EDT FRI JUN 1 2012
GAZ087-088-SCZ040-011930-
ALLENDALE-JENKINS-SCREVEN-
259 PM EDT FRI JUN 1 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS AND
ALLENDALE COUNTIES THROUGH 330 PM EDT...
AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HILLTONIA...MOVING EAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BURTONS FERRY LANDING...HILLTONIA...MILLHAVEN...APPLETON...MARTIN AND
MILLETT...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
NICKEL SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3295 8181 3292 8177 3303 8157 3305 8157
3306 8158 3313 8142 3311 8137 3286 8128
3277 8177 3294 8183
TIME...MOT...LOC 1859Z 255DEG 27KT 3288 8170
JAQLocal storm report, Jun 1, 3:40 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
340 PM EDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM TSTM WND DMG BURTONS FERRY LANDING 32.94N 81.51W
06/01/2012 SCREVEN GA PUBLIC
SMALL OAK BRANCHES DOWN. WIND ESTIMATED AT 40 MPH.
&&
EVENT NUMBER CHS1200278
VBLocal storm report, Jun 1, 4:06 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
406 PM EDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM TSTM WND DMG 1 W BURTONS FERRY LANDI 32.94N 81.52W
06/01/2012 SCREVEN GA 911 CALL CENTER
1 TREE DOWN ALONG BURTONS FERRY HIGHWAY NEAR THE
GEORGIA WELCOME CENTER. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER CHS1200279
VBSpecial weather statement, Jun 1, 4:47 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 447 PM EDT FRI JUN 1 2012 SCZ043-044-012115- DORCHESTER-INLAND COLLETON- 447 PM EDT FRI JUN 1 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND COLLETON COUNTIES THROUGH 515 PM EDT... AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM SPRINGTOWN TO STOKES...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... CANADYS...COTTAGEVILLE...DORCHESTER...HARLEYVILLE...ROUND O...SAINT GEORGE AND WALTERBORO... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... DIME SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3324 8035 3286 8042 3289 8086 3317 8072 TIME...MOT...LOC 2048Z 256DEG 27KT 3310 8067 3294 8076
Special weather statement, Jun 1, 5:17 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 517 PM EDT FRI JUN 1 2012 SCZ042-043-012145- HAMPTON-INLAND COLLETON- 517 PM EDT FRI JUN 1 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND COLLETON COUNTIES THROUGH 545 PM EDT... AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM RUFFIN TO 11 MILES SOUTH OF BELLS CROSSROADS...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... RUFFIN... PREPARE NOW FOR THE FOLLOWING HAZARDS... STRONG WINDS OF 45 TO 55 MPH... PENNY SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3305 8068 3277 8078 3278 8098 3303 8084 TIME...MOT...LOC 2118Z 230DEG 27KT 3299 8078 3284 8090
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 3:59 AM EDT | Lake Wind Advisory | CHS | Berkeley | 12 hr |
| Jun 1, 2:59 PM EDT | Special Weather Statement | CHS | Allendale | 31 min |
| Jun 1, 3:09 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 39 min |
| Jun 1, 4:47 PM EDT | Special Weather Statement | CHS | Dorchester | 28 min |
| Jun 1, 4:59 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Colleton, Dorchester | 61 min |
| Jun 1, 5:17 PM EDT | Special Weather Statement | CHS | Colleton | 28 min |
| Jun 1, 5:30 PM EDT | Special Weather Statement | CHS | Berkeley | 30 min |
| Jun 1, 5:51 PM EDT | Special Weather Statement | CHS | Jasper | 39 min |
| Jun 1, 6:00 PM EDT | Special Weather Statement | CHS | Berkeley | 60 min |
| Jun 1, 6:04 PM EDT | Special Weather Statement | CHS | Dorchester | 26 min |
| Jun 1, 6:28 PM EDT | Special Weather Statement | CHS | Beaufort, Jasper | 32 min |
| Jun 1, 6:58 PM EDT | Special Weather Statement | CHS | Berkeley | 47 min |
| Jun 1, 7:01 PM EDT | Special Weather Statement | CHS | Charleston | 44 min |
| Jun 1, 7:44 PM EDT | Special Weather Statement | CHS | Charleston | 46 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.